Ohio, 2014

Tornado and Damaging Winds in Ohio, December 24, 2014

December 24, 2014 · NWS ILN · 11 events in 9 counties and zones

A deepening low pressure system moved north and dragged a strong cold front across the region. A line of convection developed along the advancing cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$44,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A deepening low pressure system moved north and dragged a strong cold front across the region. A line of convection developed along the advancing cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 24, 1:02 PM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Dec 24, 1:02 PM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
102 PM EST WED DEC 24 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON INTO THIS
EVENING. HIGH PRESSURE WILL BEGIN TO WORK INTO THE AREA ON
THURSDAY AND REMAIN ACROSS THE REGION FOR FRIDAY. ANOTHER SYSTEM
WILL BRING PRECIPITATION TO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED FORECAST IS OUT AND SLOWS THE FRONT/WIND IMPACTS DOWN BY
AN HOUR OR TWO MOST AREAS IN LINE WITH RECENT NAM/RAP/HRRR RUNS.
14Z SURFACE ANALYSIS PLACES ELONGATED SURFACE LOW PRESSURE NORTH
OF SDF AND DEEPENING/DEVELOPING TOWARD RICHMOND INDIANA. THIS LOW
IS MOVING ALONG A STATIONARY FRONT WHICH EXTENDS NWRD TOWARD
TOL/DTW. SFC PRESSURES ARE NOTABLY HIGHER AT THIS HOUR THAN WHAT
WAS PROVIDED VIA GUIDANCE YESTERDAY...WHICH CASTS EVENTUAL DOUBT
ON STRENGTH OF WINDS /MEETING ADVISORY CRITERIA/. PER SHORT RANGE
CONSENSUS...SFC LOW WILL DEEPEN AS IT MOVES/DEVELOPS TO TOLEDO BY
18Z /995MB/ AND DTW BY 21Z /992MB/. THIS QUASI DUE NORTH MOVEMENT
WILL DELAY FRONTAL ARRIVAL BY A FEW HOURS FROM PVS FORECAST BY AN
HOUR OR TWO...NOTHING SIGNIFICANT...BUT DID PUSH BACK ONSET OF
WIND ADVISORY IN THE SOUTH/WEST BY AN HOUR.

WITH DEEPENING FORECAST TO BE AN IN-SITU PROCESS AS THE LOW PASSES
THROUGH OHIO/MICH...ISALLOBARIC COUPLET WILL ALSO BE IN A MATURING
PHASE THROUGH THE AFTERNOON. ARCING NW-SE COLD FRONT EXTENDING
SOUTH OF THE TRANSIENT LOW PRESSURE WILL ENTER SERN IND/NRN KY
FIRST AROUND 18Z AND THEN SURGE QUICKLY NORTHEAST ACROSS THE
ENTIRE AREA AND EXIT BY 23Z. AN ORGANIZING BAND OF SHALLOW
CONVECTION /MOST UNLIKELY ABLE TO PRODUCE LIGHTNING GIVEN RECENT
RAP/HRRR FCST SOUNDINGS/ WILL ACCOMPANY THE FRONT...GIVING ALL
AREAS A COUPLE HOURS OF RAIN.

AS NOTED ABOVE...SFC PRESSURES THROUGH MID EVENING ARE NOT AS DEEP
AS PREVIOUS FORECASTS HAD SHOWN...THUS MAGNITUDES OF ASSOCIATED
WIND FIELDS AND ISALLOBARIC COUPLET ARE A NOTCH LOWER THAN
YESTERDAY...AND ADMITTEDLY PUTS THE WIND ADVISORY IN JEOPARDY OF
VERIFYING ESPECIALLY IN NRN KY/SERN IND/FAR SWRN OH. WILL RIDE
WITH IT DUE TO CONVECTIVE POTENTIAL TRANSFERRING SOME STRONGER
GUSTS DOWN TO THE SURFACE...BUT POST-FRONTAL SOUNDINGS
/RAP...HRRR...NAM/ AT CVG/ILN ARE NOT SUGGESTIVE THAT WINDS WILL
REACH 45 MPH. FURTHER NORTH...STILL LOOKS GOOD FOR STRONG WINDS
GIVEN MATURING ISALLOBARIC COUPLET...AND INCREASING GRADIENTS.
LIKE WITH MOST WIND ADVISORY EVENTS...STRONGEST GUSTS ALL AREAS
WILL RESIDE ON LEADING EDGE OF STRONG COLD ADVECTION WHERE
STEEPENING LAPSE RATES AND WORK WITH SUBSIDENCE IMMEDIATELY BEHIND
FRONT TO ALLOW FOR WINDS TO TRANSFER FROM ALOFT.

LASTLY...HRRR HAS BEEN VERY STABLE IN INDICATING THE SHALLOW
CONVECTIVE LINE WILL ATTAIN ITS GREATEST DEPTH/ORGANIZATION AS IT
MOVES INTO EASTERN HALF OF FORECAST AREA /SCIOTO VALLEY AND
CENTRAL OHIO/. IT IS HERE THAT SOME CONVECTIVELY ENHANCED GUSTS TO
SEVERE LEVELS MAY BE SEEN...BUT BUOYANCY ON RAP/HRRR SOUNDINGS IS
EXTREMELY MARGINAL AND TIED RIGHT TO THE FRONT...DESPITE TEMPS
WARMING INTO THE 60S. MAY HAVE AN ISOLATED SVR THREAT IN OUR
EASTERN TWO TIERS OF COUNTIES IN THE 20Z-22Z TIMEFRAME. VERY
NARROW WINDOW IN SPACE/TIME.

COOLED HIGH TEMPS ALL AREAS JUST A COUPLE OF DEGREES GIVEN CURRENT
TEMPS AND TRENDS FROM HRRR/NAM/RAP. BIGGEST PUSH OF WARMTH WILL BE
SCIOTO VALLEY OF OH AND NERN KY WHERE MID 60S POSSIBLE.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
ANY RESIDUAL PRECIPITATION WILL TAPER OFF ACROSS THE FA THURSDAY
MORNING. HIGH PRESSURE WILL BEGIN TO WORK INTO THE AREA ON
THURSDAY AND ALLOW FOR DRY CONDITIONS ACROSS THE REGION THROUGH
FRIDAY. SOUTHERLY FLOW ON FRIDAY WILL ALLOW FOR ABOVE NORMAL
TEMPERATURES. THESE ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO
SATURDAY.

THE NEXT SYSTEM WILL BEGIN TO BRING PRECIPITATION CHANCES TO THE
AREA BEGINNING FRIDAY NIGHT AND THROUGH THE REMAINDER OF THE
SHORT TERM TIME FRAME AS A COLD FRONT APPROACHES AND BEGINS TO
MOVE THROUGH THE REGION.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
BY SATURDAY EVENING INTO SUNDAY IRRECONCILABLE DIFFERENCES IN THE
MODEL MASS FIELDS BEGIN TO DEVELOP. GFS PUSHES FRONT THROUGH TO
THE APPALACHIAN RIDGE AND THE EURO AND CANADIAN LINGER THE FRONT
NW OF I-71 CORRIDOR IN NW CWA. THEY ALSO KEEP PRECIP ON THE BACK
SIDE OF THE FRONT WHICH IS IN DIRECT OPPOSITION TO GFS. OTHER
MODELERS SEEM TO JUST BLEND OPPOSING SOLUTIONS TO COME TO MIDDLE
GROUND. THIS METHOD JUST DOES NOT WORK AS A VIABLE WAY TO EVOLVE A
LONGER RANGE FORECAST. TRIED TO WEIGHT THE FORECAST TOWARDS
PREVIOUS FORECAST BUT KNOW THAT THE LONG RANGE WAS IN A SIMILAR
SITUATION YESTERDAY.

FOR AS OFF AS THE SURFACE FIELDS ARE IN THE MODELS...H5 AND LONGWAVE
PATTERN IS IN FAIR AGREEMENT THROUGH AT LEAST SUNDAY NIGHT WITH A
TROUGH IN THE PLAINS AND SW FLOW OVER THE EASTERN SECTION OF THE
COUNTRY. GFS BECOMES MORE ZONAL AND EURO DEEPENS THE TROUGH IN THE
MIDWEST FOR THIS TIME NEXT WEEK.

REGARDLESS OF THE DIFFERENCES...IT IS REASONABLE TO ASSUME THAT HIGH
PRESSURE WILL BUILD WEST OF THE REGION NEXT WEEK AND HELP USHER IN
COLDER AIR FOR THE LATTER PART OF THE FORECAST.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT CURRENTLY LIES JUST WEST OF DAY/CVG AND WILL PASS
THROUGH THESE TWO SITES IN THE FIRST COUPLE HOURS AFTER TAF
ISSUANCE...AND THEN ACCELERATE EAST ACROSS LUK/ILN THROUGH 20Z AND
THEN CMH/LCK BY 22Z. LGT-MOD SLY FLOW AHEAD OF THE FRONT WILL TURN
ABRUPTLY TO THE WEST AS THE FRONT PASSES WITH POTENTIAL FOR STRONG
GUSTS IN ATTENDANT SHOWERS. THREAT FOR STRONG WINDS CONTINUES INTO
EARLY-MIDDLE EVENING HOURS AS COLD AIR AND PRESSURE RISES SWEEP
ACROSS THE TAF SITES...BEFORE WINDS SETTLE DOWN /BUT STILL GUSTY/
LATER IN THE NIGHT AND BACK TO THE SW.

SHOWERS WILL OVERSPREAD THE TERMINALS THROUGH THE AFTERNOON.
THREAT FOR THUNDER PROBABLY MOST CONFINED TO LCK/CMH AND POSSIBLY
ILN. SHOULD BE MVFR VISIBILITIES IN THE SHOWERS/FOG AS THE
BOUNDARY LAYER REMAINS MOIST UNTIL THE FRONT PASSES. SHOULD SEE
VSBY IMPROVE AS THE STRONGER WINDS/COLDER TEMPS ARRIVE AND SCOUR
OUT THE FOG.

CIGS WILL SHOULD REMAIN IFR /EXCEPT CENTRAL OHIO -- MVFR/ IN THE MOIST
SOUTHERLY FLOW AHEAD OF THE FRONT THIS AFTERNOON...AND WILL REMAIN IFR FOR
A FEW HOURS AFTER FRONTAL PASSAGE AS WELL. EVENTUALLY...DRIER
AIR/COLD ADVECTION WILL LIFT CIGS UP TO MVFR LEVELS LATER THIS
EVENING...ALTHOUGH SPRINKLES/LIGHT SHOWERS MAY CONTINUE. EXPECT
MVFR CIGS TO CONTINUE INTO THURSDAY AS WINDS CONTINUE TO DECREASE.

OUTLOOK...WIND GUSTS UP TO 30 KT INTO THURSDAY MORNING. MVFR
CEILINGS WILL PERSIST INTO THURSDAY AND POSSIBLY INTO THURSDAY
NIGHT. MVFR CEILINGS AND VISIBILITIES POSSIBLE SATURDAY NIGHT AND
SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR OHZ060-061-
     070>072-077>082-088.
     WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR OHZ026-034-035-
     042>046-051>056-062>065-073-074.
KY...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR KYZ089>100.
IN...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...NOVAK
NEAR TERM...BINAU
SHORT TERM...NOVAK
LONG TERM...FRANKS
AVIATION...BINAU
Hazardous weather outlook, Dec 24, 9:35 AM EST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
935 AM EST WED DEC 24 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072-077>082-
088-251445-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER-
WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
935 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ026-034-035-042>046-051>056-062>065-073-074-251445-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-ROSS-HOCKING-
935 AM EST WED DEC 24 2014

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BINAU

In the hours before

Local storm report, Dec 24, 3:04 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
304 PM EST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     NON-TSTM WND GST KLUK LUNKEN AIRPORT     39.10N 84.42W
12/24/2014  M46 MPH          HAMILTON           OH   ASOS

&&

SBINAU
Local storm report, Dec 24, 3:12 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
312 PM EST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 5 E OWENTON             38.54N 84.75W
12/24/2014  M39 MPH          OWEN               KY   MESONET

            KENTUCKY MESONET

&&

SBINAU
Local storm report, Dec 24, 3:19 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     NON-TSTM WND GST KI69 CLERMONT CO APT    39.08N 84.21W
12/24/2014  M45 MPH          CLERMONT           OH   AWOS

&&

SBINAU
Local storm report, Dec 24, 3:24 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
324 PM EST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     NON-TSTM WND GST KI68 LEBANON APT        39.46N 84.25W
12/24/2014  M49 MPH          WARREN             OH   AWOS

&&

SBINAU
Special weather statement, Dec 24, 3:36 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
336 PM EST WED DEC 24 2014

KYZ099-100-OHZ045-051>055-061>064-071>073-079>082-088-242130-
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-CHAMPAIGN OH-CLARK OH-CLINTON OH-
FAYETTE OH-FRANKLIN OH-GREENE OH-MADISON OH-MIAMI OH-MONTGOMERY OH-
PICKAWAY OH-PIKE OH-ROSS OH-SCIOTO OH-UNION OH-WARREN OH-HIGHLAND OH-
336 PM EST WED DEC 24 2014

...A LINE OF SHOWERS WITH GUSTY WINDS TO 50 MPH WILL AFFECT MUCH OF
CENTRAL OHIO...SOUTH CENTRAL OHIO...AND NORTHEAST KENTUCKY THROUGH
430 PM...

AT 330 PM EST...RADAR INDICATED SHOWERS ALONG A LINE EXTENDING FROM
TROY TO WESTBORO TO MOUNT GILEAD...MOVING EAST AT 45 MPH.

THESE SHOWERS HAVE PRODUCED NUMEROUS MEASURED WIND GUSTS BETWEEN 40
AND 50 MPH. A WIND ADVISORY IS IN EFFECT.

WINDS OF THIS SPEED WILL CAUSE SMALL BRANCHES TO BE BLOWN
DOWN...ISOLATED POWER OUTAGES...AND UNSECURED ITEMS TO BE BLOWN
AROUND.

HAZARDS INCLUDE...
WINDS TO 50 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FAIRBORN...NEW
CARLISLE...XENIA...LYNCHBURG...TOLLESBORO...WILMINGTON...
MANCHESTER...YELLOW SPRINGS...ST. PARIS...WEST UNION...NEW VIENNA...
SEAMAN...CEDARVILLE...HILLSBORO AND SPRINGFIELD.

LAT...LON 3839 8341 3837 8345 3852 8364 3848 8378
      3925 8399 4010 8429 4024 8367 4023 8356
      4031 8327 3858 8278 3857 8281 3861 8286
      3875 8288 3872 8303 3859 8307 3843 8323
      3834 8322 3832 8335

BINAU
Local storm report, Dec 24, 3:38 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
338 PM EST WED DEC 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     NON-TSTM WND GST KMGY WRIGHT BROS APT    39.59N 84.22W
12/24/2014  M48 MPH          MONTGOMERY         OH   ASOS

&&

SBINAU

The radar

The Cincinnati radar (KILN), 54 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Clermont

When
December 24, 3:45 PM EST to 3:46 PM EST
Where
Clermont County, Mt Carmel
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.100, -84.300

One tree was knocked down.

Thunderstorm Wind, Ross

When
December 24, 4:21 PM EST to 4:23 PM EST
Where
Ross County, Bainbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
39.230, -83.270

A few trees and power lines were knocked down.

Thunderstorm Wind, Pike

When
December 24, 4:36 PM EST to 4:38 PM EST
Where
Pike County, Piketon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.070, -83.020

One tree was knocked down on Piketon Road.

Thunderstorm Wind, Scioto

When
December 24, 4:41 PM EST to 4:46 PM EST
Where
Scioto County, 1.08 mi W of Wheelersburg
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
38.730, -82.850

Four to five trees were reported knocked down across eastern Scioto County, mainly around the Wheelersburg area.

Thunderstorm Wind, Pickaway

When
December 24, 4:43 PM EST to 4:48 PM EST
Where
Pickaway County, 0.69 mi N of Harrisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.810, -83.170

Numerous eight to ten inch diameter trees were knocked down in Harrisburg.

Thunderstorm Wind, Franklin

When
December 24, 4:52 PM EST to 4:57 PM EST
Where
Franklin County, 0.87 mi SE of Valley View
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.940, -83.070

A large limb was knocked down and it damaged a car near the intersection of Warren Avenue and Sullivant Avenue.

Thunderstorm Wind, Hocking

When
December 24, 5:06 PM EST to 5:09 PM EST
Where
Hocking County, 2.11 mi NE of Laurelville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.470, -82.740

A couple of trees were knocked down.

Thunderstorm Wind, Fairfield

When
December 24, 5:08 PM EST to 5:13 PM EST
Where
Fairfield County, 1.27 mi WNW of Beals
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
39.890, -82.770

Five power poles were knocked down in the Pickerington area.

Thunderstorm Wind, Franklin

When
December 24, 5:09 PM EST to 5:14 PM EST
Where
Franklin County, 1.26 mi ENE of Reynoldsburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
39.960, -82.800

Several trees and power poles were knocked down in the Reynoldsburg area.

Tornado, Fairfield

When
December 24, 5:16 PM EST to 5:17 PM EST
Where
Fairfield County, 0.86 mi E of Campground to 1.4 mi E of Campground
Rating
EF0
Path length
0.63 mi
Path width
30 yd
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.728, -82.634

The tornado first caused damage to a travel trailer located to the southwest of the River Valley Mall off of Fair Avenue. It then damaged some trees in the vicinity of the Hocking River. A pickup truck was flipped on its top in the River Valley Mall parking lot. In addition, 20 to 25 cars had their windows blown out in the vicinity of the River Valley Mall along with some trees and lights poles which were broken off. The last damage was some minor roof damage to an adjacent storage building.

Thunderstorm Wind, Licking

When
December 24, 5:26 PM EST to 5:30 PM EST
Where
Licking County, 1.06 mi E of Johnstown
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Fire Department/Rescue
Coordinates
40.150, -82.660

Roof damage occurred to a home, along with a few trees being knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyThe tornado archive for Ohio, 2014Warnings in Ohio, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546760, 546761, 546762, 546763, 546764, 546765, 546766, 546767, 546768, 546759, 546769.